MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0425
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during a therapeutic endoscopic injection sclerotherapy (eis) procedure, the subject device was unable to deliver the drug solution to the esophageal venous flow.The subject device was reportedly inspected prior to the procedure and no anomalies were observed.The issue persisted even after replacing the device twice with the same model, during the same procedure.The intended procedure was cancelled.There was no health hazard to the patient due to the event.There was no report of user injury due to the event.This report is being submitted for the issue with device #1, with patient identifier (b)(6).The issue with device #2 is being reported on the medwatch with patient identifier (b)(6).The issue with device #3 is being reported on the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, the reported issue (failure to deliver) was confirmed and found to be caused by compressive buckling of the needle tube.It was observed that the needle could be extended from the outer tube, and it was possible to inject liquid when the slider was pulled.However, it was not possible to inject liquid when the slider was pushed.The outer tube was not buckled.No other abnormalities that could have led to the reported phenomenon were identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.Based on the results of the legal manufacturer's investigation, it is likely the compressive buckling of the needle tube was caused by an increase in friction resistance between the outer tube and the needle tube when the needed was extended.A likely mechanism causing friction resistance between the outer tube and the needle tube may be the following: the tube was coiled during the inspection for operation.The slider was pushed abruptly.However, a definitive root cause could not be determined.The device's instruction manual provides the following regarding proper handling of the subject device: straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.Do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being supplemented to correct a typing error in section h10 of the initial report.The corrected statement: based on the results of the legal manufacturer's investigation, it is likely the compressive buckling of the needle tube was caused by an increase in friction resistance between the outer tube and the needle tube when the needle was extended.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15157393
Report Number9614641-2022-00094
Device Sequence Number14769357
Product Code FBK
UDI-Device Identifier04953170422638
UDI-Public04953170422638
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0425
Device Lot Number08V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-2T240 EVIS GASTROINTESTINAL VIDEOSCOPE.
Patient SexUnknown